Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Liouville-type Theorem on half-spaces for sub-Laplacians


Author: Alessia E. Kogoj
Journal: Proc. Amer. Math. Soc. 143 (2015), 239-248
MSC (2010): Primary 35B53, 35R03, 31C05, 31B05; Secondary 35H20, 35H10
DOI: https://doi.org/10.1090/S0002-9939-2014-12210-6
Published electronically: August 28, 2014
MathSciNet review: 3272749
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal {L}$ be a sub-Laplacian on $ \mathcal {L}^N$ and let $ \mathbb{G}=(\mathcal {L}^N,\circ ,\delta _\lambda )$ be its related homogeneous Lie group. Let $ \mathbb{E}$ be a Euclidean subgroup of $ \mathcal {L}^N$ such that the orthonormal projection $ \pi :\mathbb{G} \longrightarrow \mathbb{E}$ is a homomorphism of homogeneous groups, and let $ \langle \ ,\ \rangle $ be an inner product in $ \mathbb{E}$. Given $ \alpha \in \mathbb{E}$, $ \alpha \neq 0$, define $ \Omega (\alpha ):= \{ x\in \mathbb{G} \ :\ \langle \alpha , \pi (x) \rangle >0\}$. We prove the following Liouville-type theorem.

If $ u$ is a nonnegative $ \mathcal {L}$-superharmonic function in $ \Omega (\alpha )$ such that $ u\in L^1(\Omega (\alpha ))$, then $ u\equiv 0$ in $ \Omega (\alpha )$.


References [Enhancements On Off] (What's this?)

  • [1] Isabeau Birindelli and Alessandra Cutrì, A semi-linear problem for the Heisenberg Laplacian, Rend. Sem. Mat. Univ. Padova 94 (1995), 137-153. MR 1370909 (97b:35027)
  • [2] I. Birindelli, I. Capuzzo Dolcetta, and A. Cutrì, Liouville theorems for semilinear equations on the Heisenberg group, Ann. Inst. H. Poincaré Anal. Non Linéaire 14 (1997), no. 3, 295-308 (English, with English and French summaries). MR 1450950 (98d:35049), https://doi.org/10.1016/S0294-1449(97)80138-2
  • [3] I. Birindelli and J. Prajapat, Nonlinear Liouville theorems in the Heisenberg group via the moving plane method, Comm. Partial Differential Equations 24 (1999), no. 9-10, 1875-1890. MR 1708111 (2000k:35055), https://doi.org/10.1080/03605309908821485
  • [4] A. Bonfiloli and È. Lankonelli, On left-invariant Hörmander operators in $ \mathbb{R}^N$: applications to the Kolmogorov-Fokker-Planck equations, Sovrem. Mat. Fundam. Napravl. 36 (2010), 24-35 (Russian, with Russian summary); English transl., J. Math. Sci. (N. Y.) 171 (2010), no. 1, 22-33. MR 2752647 (2012b:35038), https://doi.org/10.1007/s10958-010-0123-7
  • [5] Andrea Bonfiglioli and Ermanno Lanconelli, Gauge functions, eikonal equations and Bôcher's theorem on stratified Lie groups, Calc. Var. Partial Differential Equations 30 (2007), no. 3, 277-291. MR 2332415 (2008j:43004), https://doi.org/10.1007/s00526-006-0087-0
  • [6] A. Bonfiglioli, E. Lanconelli, and F. Uguzzoni, Stratified Lie groups and potential theory for their sub-Laplacians, Springer Monographs in Mathematics, Springer, Berlin, 2007. MR 2363343 (2009m:22012)
  • [7] A. Bonfiglioli and F. Uguzzoni, Nonlinear Liouville theorems for some critical problems on H-type groups, J. Funct. Anal. 207 (2004), no. 1, 161-215. MR 2027639 (2004k:35057), https://doi.org/10.1016/S0022-1236(03)00138-1
  • [8] Lorenzo D'Ambrosio and Enzo Mitidieri, A priori estimates, positivity results, and nonexistence theorems for quasilinear degenerate elliptic inequalities, Adv. Math. 224 (2010), no. 3, 967-1020. MR 2628800 (2011e:35109), https://doi.org/10.1016/j.aim.2009.12.017
  • [9] Lorenzo D'Ambrosio and Enzo Mitidieri, A priori estimates and reduction principles for quasilinear elliptic problems and applications, Adv. Differential Equations 17 (2012), no. 9-10, 935-1000. MR 2985680
  • [10] Alessia Elisabetta Kogoj and Ermanno Lanconelli, One-side Liouville theorems for a class of hypoelliptic ultraparabolic equations, Geometric analysis of PDE and several complex variables, Contemp. Math., vol. 368, Amer. Math. Soc., Providence, RI, 2005, pp. 305-312. MR 2126477 (2005j:35025), https://doi.org/10.1090/conm/368/06786
  • [11] Alessia E. Kogoj and Ermanno Lanconelli, Liouville theorems in halfspaces for parabolic hypoelliptic equations, Ric. Mat. 55 (2006), no. 2, 267-282. MR 2279425 (2007h:35032), https://doi.org/10.1007/s11587-006-0015-9
  • [12] Alessia Elisabetta Kogoj and Ermanno Lanconelli, Liouville theorems for a class of linear second-order operators with nonnegative characteristic form, Bound. Value Probl. (2007), Art. ID 48232, 16. MR 2291929 (2007k:35083)
  • [13] Alessia Elisabetta Kogoj and Ermanno Lanconelli, Liouville theorem for $ X$-elliptic operators, Nonlinear Anal. 70 (2009), no. 8, 2974-2985. MR 2509383 (2010e:35055), https://doi.org/10.1016/j.na.2008.12.029
  • [14] Francesco Uguzzoni, A Liouville-type theorem on halfspaces for the Kohn Laplacian, Proc. Amer. Math. Soc. 127 (1999), no. 1, 117-123. MR 1458268 (99b:35026), https://doi.org/10.1090/S0002-9939-99-04519-0

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35B53, 35R03, 31C05, 31B05, 35H20, 35H10

Retrieve articles in all journals with MSC (2010): 35B53, 35R03, 31C05, 31B05, 35H20, 35H10


Additional Information

Alessia E. Kogoj
Affiliation: Basque Center for Applied Mathematics (BCAM), Mazzaredo, 14, E48009 Bilbao, Basque Country, Spain
Address at time of publication: Dipartimento di Matematica, Alma Mater Studiorum - Università di Bologna Piazza di Porta, S. Donato, 5, 40126 Bologna, Italy
Email: alessia.kogoj@unibo.it

DOI: https://doi.org/10.1090/S0002-9939-2014-12210-6
Keywords: Liouville-type theorems, half-spaces, superharmonic functions, subLaplacians, homogeneous Lie groups
Received by editor(s): September 11, 2012
Received by editor(s) in revised form: March 10, 2013, and March 24, 2013
Published electronically: August 28, 2014
Communicated by: Jeremy Tyson
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society